Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 169, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 1, 2004, 11:50 PM CDT for Edmonson County, Kentucky. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2004, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 2, 2004, 12:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Edmonson County, KY
The radar
The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:00 AM CDT | HAIL 0.5 | Bee Spring, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
147
WUUS53 KLMK 020450
SVRLMK
KYC061-020515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1150 PM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 1215 AM CDT
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BEE SPRING...OR ABOUT 25 MILES NORTHEAST
OF BOWLING GREEN...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAMMOTH CAVE AROUND MIDNIGHT CDT
HAIL TO QUARTER SIZE...INTENSE RAIN AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM. TAKE COVER IN A SECURE SHELTER UNTIL THE STORM HAS
PASSED.
LAT...LON 3712 8633 3718 8642 3730 8646 3732 8618
3723 8607 3707 8608
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:20 PM CDT, 9 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 320 PM EDT TUE JUN 01 2004 SHORT TERM: STRONG STORMS DEVLPG OVR NCNTRL KY AT THIS TIME...WAITING FOR WATCH BEFORE ISSUING NEW FCSTS. VERY COLD AIR ALOFT OVR REGION WI STEEP LAPSE RATES. IN ADDITION...IMPULSE NOW MOVING INTO NRN FA WITH SUFFICIENT RH AND VERY UNSTABLE FOR STRONG STORMS. WILL GO WI 50 PCT POPS ACRS WATCH AREA FOR TONIGHT WI PCPN AREA SETTLING SOUTHEAST AND ENDING OR DIMINISHING LATE OVER THE SE PTN OF FA. ON THUR WILL CONT CHC OF INSTABILITY TRW WITH 30 PCT POPS. DRY AND PLEASANTLY COOL ON THU AND FRIDAY....MORE OR LESS IN LINE WI CURRENT FCST PROJECTIONS. LONG TERM:(FRIDAY NIGHT THROUGH TUESDAY) UPPER AIR PATTERN LATE FRIDAY WILL FEATURE A BROAD TROUGH ACROSS THE NORTHEASTERN CONUS...AND A RIDGE ACROSS THE WESTERN STATES. HIGH PRESSURE WILL MOVES EAST OF THE MID ATLANTIC BY EARLY SATURDAY. THIS WILL ALLOW SOME MOISTURE TO RETURN SATURDAY NIGHT AND SUNDAY. A SERIES OF UPPER AIR DISTURBANCES EMBEDDED IN GENERAL NORTHWEST FLOW WILL CROSS THE LOWER OHIO VALLEY LATE SATURDAY THROUGH TUESDAY. IN ADDITION...A COLD FRONTAL BOUNDARY WILL APPROACH OUR REGION SUNDAY AND THEN BECOME STATIONARY. HAVE ADDED CHANCE OF CONVECTION SATURDAY EVENING AND CONTINUED IT THROUGH TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && SCHOTT
Hazardous weather outlook, Jun 1, 10:15 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1115 PM EDT TUE JUN 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 1115 PM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE OVERNIGHT, PRODUCING GUSTY WINDS TO 40 MPH, PEA TO MARBLE SIZED HAIL, PERIODS OF HEAVY RAIN, AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY, AND AGAIN SATURDAY THROUGH MONDAY. AT THE PRESENT TIME THESE STORMS DO NOT LOOK TO BE OF A SEVERE NATURE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. XXV
In the hours before
Special weather statement, Jun 1, 9:52 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1052 PM EDT TUE JUN 1 2004 KYZ053-054-063>065-074-076-020426- BARREN KY-GREEN KY-HART KY-LARUE KY-MARION KY-METCALFE KY-TAYLOR KY- INCLUDING THE CITIES OF...CAMPBELLSVILLE...GLASGOW 1052 PM EDT (952 PM CDT) TUE JUN 1 2004 ...GUSTY WINDS AND HEAVY RAIN AS A SEGMENT OF THUNDERSTORMS MOVE THROUGH SOUTH-CENTRAL KENTUCKY... A LINE OF STRONG THUNDERSTORMS MARCHING THROUGH THE AREA WILL HAVE A BAND OF STRONG WINDS OUT AHEAD OF IT...WITH GUSTS TO 40 OR 50 MPH POSSIBLE. THIS ACTIVITY WILL REACH KNOB LICK...GREENSBURG... CAMPBELLSVILLE...AND LEBANON AROUND 1115 PM EDT. ALSO LOOK OUT FOR FREQUENT LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. SOME PONDING WATER AND MINOR FLOODING COULD OCCUR DUE TO THE HEAVY RAIN. JB
Special weather statement, Jun 1, 10:01 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1101 PM EDT TUE JUN 1 2004 INZ077-090>092-KYZ030>035-038>040-020500- ANDERSON KY-CLARK IN-FLOYD IN-FRANKLIN KY-HARRISON IN-HENRY KY- JEFFERSON KY-OLDHAM KY-SHELBY KY-SPENCER KY-TRIMBLE KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...VERSAILLES...SHELBYVILLE... FRANKFORT...NEW ALBANY AND CORYDON 1101 PM EDT TUE JUN 1 2004 ...SCATTERED THUNDERSTORMS TO CONTINUE ACROSS PORTIONS OF NORTH CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THROUGH 100 AM EDT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THROUGH THE REMAINDER OF THE EVENING. THE STRONGEST STORMS WILL AFFECT SOUTHEAST JEFFERSON COUNTY KENTUCKY...SOUTHERN SHELBY...AND NORTHERN SPENCER COUNTY THROUGH 100 AM EDT. OTHER THUNDERSTORMS WILL MOVE THROUGH NORTHERN FLOYD AND SOUTHERN CLARK COUNTIES IN SOUTHERN INDIANA AS WELL. AT THIS TIME...THESE STORMS ARE NOT SEVERE. HOWEVER...THESE STORMS WILL PRODUCE VERY HEAVY RAINS...WIND GUSTS TO 35 TO 40 MPH...AND POSSIBLY SOME SMALL HAIL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Special weather statement, Jun 1, 10:20 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 PM EDT TUE JUN 1 2004 KYZ064>067-075>078-081-082-020446- ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-GREEN KY-LINCOLN KY- METCALFE KY-MONROE KY-RUSSELL KY-TAYLOR KY- INCLUDING THE CITIES OF...CAMPBELLSVILLE...COLUMBIA...STANFORD 1120 PM EDT (1020 PM CDT) TUE JUN 1 2004 ...STRONG GUSTY WINDS AND HEAVY RAIN AS A SEGMENT OF THUNDERSTORMS MOVE THROUGH SOUTH-CENTRAL KENTUCKY... A LINE OF STRONG THUNDERSTORMS MARCHING THROUGH THE AREA WILL HAVE A BAND OF STRONG WINDS OUT AHEAD OF IT...WITH GUSTS TO 40 OR 50 MPH POSSIBLE. THIS ACTIVITY WILL REACH BURKESVILLE...JAMESTOWN... LIBERTY...STANFORD...CRAB ORCHARD...AROUND 1145 PM EDT. THESE STRONG WINDS COULD CAUSE TREE DAMAGE. PEOPLE SHOULD TIE DOWN ANY LOOSE ITEMS ALSO. IN ADDITION...LOOK OUT FOR FREQUENT LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS WITH THIS ACTIVITY. SOME PONDING WATER AND MINOR FLOODING COULD OCCUR DUE TO THE HEAVY RAINS. JB
Local storm report, Jun 1, 10:48 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1148 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1148 PM FLASH FLOOD BEAVER DAM 37.41N 86.88W
06/01/2004 OHIO KY UNKNOWN
6 TO 12 INCHES OF WATER OVER ROADS IN THE TOWN. RELAYED
BY NWS PADUCAH.
&&
XXVSpecial weather statement, Jun 1, 11:08 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 AM EDT WED JUN 2 2004 KYZ026-027-061>063-071-074-076-020530- BARREN KY-BUTLER KY-EDMONSON KY-GRAYSON KY-HART KY-METCALFE KY- OHIO KY-WARREN KY- INCLUDING THE CITIES OF...BOWLING GREEN...GLASGOW...LEITCHFIELD 1108 PM CDT TUE JUN 1 2004 ...GUSTY WINDS, HEAVY RAIN, AND SMALL HAIL MOVING ACROSS SOUTH CENTRAL KENTUCKY... STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS BUTLER, GRAYSON, EDMONSON, WARREN, METCALFE AND BARREN COUNTIES. SOME OF THESE STORMS WILL PRODUCE WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION VERY HEAVY RAIN WILL CONTINUE TO FALL ACROSS THE AREA. IF DRIVING WATCH FOR REDUCED VISIBILITIES IN HEAVY RAIN AND DO NOT DRIVE OVER ROADS COVERED WITH WATER. JA
Local storm report, Jun 1, 11:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1227 AM EDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL PARK CITY 37.09N 86.05W
06/02/2004 0.25 INCH BARREN KY BROADCAST MEDIA
1220 AM HAIL HISEVILLE 37.10N 85.82W
06/02/2004 0.50 INCH BARREN KY BROADCAST MEDIA
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:07 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 38 min |
| Jun 1, 7:20 PM CDT | Tornado Warning | LMK | Meade | 25 min |
| Jun 1, 7:32 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 28 min |
| Jun 1, 7:39 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 36 min |
| Jun 1, 7:45 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jun 1, 8:00 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt | 45 min |
| Jun 1, 8:39 PM CDT | Severe Thunderstorm Warning | LMK | Spencer | 21 min |
| Jun 1, 8:57 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 33 min |
| Jun 1, 8:59 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Jun 1, 9:24 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 36 min |
| Jun 1, 10:23 PM CDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Jun 1, 10:59 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 46 min |
| Jun 1, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe | 31 min |
| Jun 1, 11:42 PM CDT | Flash Flood Warning | LMK | Grayson | 3 hr |
| Jun 2, 2:56 PM CDT | Severe Thunderstorm Warning | LMK | Green | 19 min |
| Jun 2, 3:02 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 28 min |
| Jun 2, 3:13 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 32 min |
| Jun 2, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.